Alert archive / Maine / Gale Warnings in 2010

Gale Warning 13, NWS Gray, ME

March 29, 2010

NWS Gray, ME issued this gale warning at Mar 29, 2010, 3:24 AM EDT. It was in force for 44 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2010, 3:24 AM EDT (07:24 UTC)
Expired
Mar 30, 2010, 11:09 PM EDT
In force
44 hr
Issued by
NWS Gray, ME

The text

As transmitted, in the capitals the NWS used until 2016.

109 
WHUS71 KGYX 290724
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
324 AM EDT MON MAR 29 2010

...GALE WARNING IN EFFECT THROUGH MIDNIGHT TUESDAY...

ANZ150-152-154-292230-
/O.UPG.KGYX.SC.Y.0026.000000T0000Z-100330T0000Z/
/O.NEW.KGYX.GL.W.0013.100329T0724Z-100331T0400Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
324 AM EDT MON MAR 29 2010

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TUESDAY NIGHT. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ151-153-292230-
/O.EXT.KGYX.SC.Y.0026.000000T0000Z-100331T1200Z/
PENOBSCOT BAY-CASCO BAY-
324 AM EDT MON MAR 29 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
265 
WHUS71 KGYX 291904
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
304 PM EDT MON MAR 29 2010

...GALE WARNING IN EFFECT THROUGH MIDNIGHT TUESDAY...

ANZ150-152-154-301915-
/O.CON.KGYX.GL.W.0013.000000T0000Z-100331T0400Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
304 PM EDT MON MAR 29 2010

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TUESDAY
NIGHT...

A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TUESDAY
NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ151-153-301915-
/O.CON.KGYX.SC.Y.0026.000000T0000Z-100331T1200Z/
PENOBSCOT BAY-CASCO BAY-
304 PM EDT MON MAR 29 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
036 
WHUS71 KGYX 300250
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1050 PM EDT MON MAR 29 2010

ANZ150-152-154-301800-
/O.CON.KGYX.GL.W.0013.000000T0000Z-100331T0400Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1050 PM EDT MON MAR 29 2010

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TUESDAY
NIGHT...

A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TUESDAY
NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ151-153-301800-
/O.CON.KGYX.SC.Y.0026.000000T0000Z-100331T1200Z/
PENOBSCOT BAY-CASCO BAY-
1050 PM EDT MON MAR 29 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
639 
WHUS71 KGYX 300704
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
304 AM EDT TUE MAR 30 2010

ANZ150-152-154-302215-
/O.CON.KGYX.GL.W.0013.000000T0000Z-100331T0400Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
304 AM EDT TUE MAR 30 2010

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ151-153-302215-
/O.CON.KGYX.SC.Y.0026.000000T0000Z-100331T1200Z/
PENOBSCOT BAY-CASCO BAY-
304 AM EDT TUE MAR 30 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
116 
WHUS71 KGYX 301900
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
300 PM EDT TUE MAR 30 2010

ANZ150-152-154-310400-
/O.CON.KGYX.GL.W.0013.000000T0000Z-100331T0400Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
300 PM EDT TUE MAR 30 2010

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ151-153-311000-
/O.CON.KGYX.SC.Y.0026.000000T0000Z-100331T1200Z/
PENOBSCOT BAY-CASCO BAY-
300 PM EDT TUE MAR 30 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
705 
WHUS71 KGYX 310309
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1109 PM EDT TUE MAR 30 2010

ANZ150-152-154-311815-
/O.CAN.KGYX.GL.W.0013.000000T0000Z-100331T0400Z/
/O.EXB.KGYX.SC.Y.0026.000000T0000Z-100331T2200Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1109 PM EDT TUE MAR 30 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT WEDNESDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

WINDS WILL GUST TO 25 TO 30 KNOTS TONIGHT BEFORE SUBSIDING ON
WEDNESDAY. SEAS WILL BE 10 TO 12 FEET TONIGHT AND FALL TO 5 TO 8
FEET BY WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ151-153-311815-
/O.EXT.KGYX.SC.Y.0026.000000T0000Z-100331T2200Z/
PENOBSCOT BAY-CASCO BAY-
1109 PM EDT TUE MAR 30 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Mar 28, 11:04 PM EDT, 4 hours 20 minutes earlier.

Area forecast discussion, Mar 28, 11:04 PM EDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
1104 PM EDT SUN MAR 28 2010

.SYNOPSIS...
HIGH PRESSURE CONTINUES TO MOVE INTO THE CANADIAN MARITIMES TONIGHT
WITH A SOUTHERLY FLOW ACROSS THE FORECAST AS A FRONTAL BOUNDARY
APPROACHES THE REGION OVERNIGHT. A RIPPLE OF LOW PRESSURE WILL RIDE
NORTHWARD ALONG THE FRONTAL BOUNDARY ON MONDAY. A SECOND AREA OF
LOW PRESSURE OVER THE MID ATLANTIC STATES ON TUESDAY NIGHT WILL
THEN INTENSIFY AS IT ALSO MOVES UP ALONG THE FRONTAL BOUNDARY
MONDAY NIGHT TO A POSITION OFF THE NEW JERSEY COAST LATER TUESDAY...
THEN SLOWLY MOVE EASTWARD TO OFFSHORE NOVA SCOTIA THROUGH WEDNESDAY.
A RIDGE OF HIGH PRESSURE WILL APPROACH THE REGION ON THURSDAY AND
SLOWLY MOVE OVER THE REGION THROUGH SATURDAY BEFORE DROPPING SOUTHWARD
ON SATURDAY NIGHT. A COLD FRONT WILL APPROACH THE REGION EARLY SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
***1100 PM UPDATE***

WARM AIR ADVECTION PRECIPITATION IS STREAKING EASTWARD ACROSS THE
MOUNTAINS A BIT AHEAD OF SCHEDULE. SINCE THE COLUMN IS STILL DRY
(AND COLD) ENOUGH TO SUPPORT SNOW...HAVE UPDATED THE MOUNTAINS TO
ADD A BIT MORE SNOW ACCUMULATION. THERE MAY BE SOME LOCATIONS IN
NORTHERN FRANKLIN AND CENTRAL SOMERSET COUNTIES THAT MAY SEE AS
MUCH AS 4 INCHES. AT THIS POINT DO NOT THINK THAT A WINTER
WEATHER ADVISORY IS WARRANTED...SINCE THE COVERAGE OF 4 INCHES OF
SNOW MAY BE LIMITED TO ELEVATIONS ABOVE 1500 FEET.

ALSO INCLUDED A SMALL ACCUMULATION FOR THE FOOTHILLS OF BOTH
STATES. A SPOTTER REPORT IN COOS COUNTY SUGGESTED THAT THERE MAY
BE SOME ISOTHERMAL CONDITIONS IN THE LOWER LEVELS...AND THIS COULD
LEAD TO ACCUMULATIONS ABOVE 1200 FEET IN THESE AREAS.

***PREVIOUS UPDATE***

THE GRIDDED AND TEXT FORECASTS WERE UPDATED TO ACCOUNT FOR TRENDS
IN WIND AND PRECIPITATION CHANCES.

CLOUDS HAVE OVERSPREAD THE ENTIRE FORECAST AREA THIS EVENING. THE
LOWER LEVEL OF CLOUDS CONTINUES TO HAVE BREAKS IN IT...AS THE 0000
UTC GYX SOUNDING SHOWS MOISTURE JUST SHORT OF SATURATION. THE
SURFACE HIGH CONTINUES TO MOVE EAST....AND A WARM FRONT ACROSS THE
MID ATLANTIC STEERS LOW LEVEL WINDS. WOULD EXPECT TO SEE THIS
LEVEL TO BECOME SATURATED WITH TIME.

THE 0000 UTC SOUNDINGS IN NEW ENGLAND SHOW STRONG WARM AIR
ADVECTION IN PROGRESS...AS MOISTURE RIDES NORTH OF THE SURFACE
WARM FRONT AND CROSS THE 850 MB WARM FRONT NORTH OF IT. THE
AIRMASS IS STILL FAIRLY DRY ABOVE THE LOW LEVEL INVERSION...SO
PRECIPITATION IS JUST NOW STARTING TO MOVE INTO THE CONNECTICUT
RIVER VALLEY.

THE GYX RADAR RETURNS LOOKS STRATIFORM AND A BIT FUZZY...SUGGESTING
THAT THERE MAY BE SOME SNOW AT THE RADAR BEAM LEVEL. IN THE STRONG WARM
AIR ADVECTION...THE FREEZING LEVEL WILL RISE RAPIDLY TONIGHT. AT THIS
TIME...THE FREEZING LEVEL IS NEAR 1000 FEET...AND ABOVE THIS...WOULD
EXPECT LOCATIONS ABOVE THIS LEVEL TO START AS SNOW. THERE MAY EVEN
BE SOME SNOWFLAKES EVEN NEAR THE COAST AS THE PRECIPITATION STARTS
AND THE LAST OF THE EVAPORATIVE COOLING IS EXHAUSTED.

SINCE THE MOUNTAINS OF WESTERN MAINE WILL HOLD ONTO THE DRY (WHICH
THIS TIME OF YEAR MEANS COLD) AIR THE LONGEST...CONTINUED TO MENTION
A LIGHT ACCUMULATION IN THE HIGHER ELEVATIONS. ELSEWHERE...THE
SNOW OCCURRENCE SHOULD BE FAIRLY BRIEF AND NOT WORTH A MENTION OF
ACCUMULATIONS.

THE WARM AIR ADVECTION BECOMES FOCUSED ON THE WEAKENING COLD FRONT
ACROSS WESTERN QUEBEC. AS THIS FEATURE TRUNDLES EAST...WOULD EXPECT
IT TO REMAIN THE FOCUS FOR HEAVIER PRECIPITATION. NOT SEEING ENOUGH
INSTABILITY IN SOUNDINGS TO THE WEST TO EXPECT MUCH IN THE WAY OF
ELEVATED CONVECTION. THEREFORE...A MENTION OF HEAVY RAIN WAS NOT
INCLUDED IN THE FORECAST FOR LATER TONIGHT.

THE 0000 UTC GYX SOUNDING ALSO SHOWED WINDS ABOVE 35 KNOTS ABOVE
2000 FEET. BASED ON THIS...AND INCREASING WINDS ABOVE THE SURFACE
IN WARM AIR ADVECTION...ADDED WIND GUSTS TO THE HIGHER TERRAIN FOR
TONIGHT. THERE IS NOT ENOUGH OF A SIGNATURE TO SUGGEST ADVISORY
LEVEL WINDS BELOW 3000 FEET.

WOULD EXPECT LOWS TO BE ACHIEVED AS THE PRECIPITATION STARTS AND
THE DRY AIR IS EXHAUSTED. AFTER THIS...STEADY OR SLOWLY RISING
TEMPERATURES ARE EXPECTED...AND THIS IS REFLECTED IN THE GRIDDED
AND TEXT FORECASTS.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
ROUND 1 OF OUR UPCOMING SIGNIFICANT RAINFALL EVENT GETS CRANKING
ON MONDAY.  HEAVIEST QPF WILL BE OVER SOUTHEASTERN NH AS WELL AS
SOUTHWESTERN ME WITH SOMEWHERE IN THE NEIGHBORHOOD OF 1 TO 2 INCHES
EXPECTED ON MONDAY WITH HEAVIER AMOUNTS EXPECTED THEREAFTER.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
INTERESTING BAND OF MODERATE TO HEAVY PCPN MAY STILL BE FALLING
ALONG CONVERGENCE ZONE WELL TO THE N OF THE DEVELOPING SURFACE
LOW. THIS ALMOST LOOKS LIKE A "PRE" EVENT (JARED KEIN'S
WORK)...LAYING OUT AN AREA OF VERY WET CONDITIONS IN SW ME AND SE
NH WITH PRECURSOR PCPN OUT AHEAD OF THE MAIN SYNOPTICALLY DRIVEN
RAINFALL.

THEREFORE...CONDITIONS MAY BE PRIMED DURING MONDAY NIGHT. NOT THAT
THIS PRECEDING PCPN WILL BE REQUIRED TO ALLOW FOR ADDITIONAL
FLOODING...AS THERE IS ONGOING FLOOD ISSUES STILL TAKING PLACE IN
PTNS OF OUR FORECAST AREA.

LEANED TOWARDS THE NAM WHICH APPEARS TO HAVE A BETTER HANDLE OF
SEVERAL RIPPLES OF LOW PRES FORMING UNDER THE MAIN UPPER LOW. IT
ALSO KEEPS THE SURFACE SYSTEMS ALONG OR JUST OFF THE
COAST...KEEPING THE SYSTEM MORE DYNAMICALLY DRIVEN THAN THE
ONSHORE GFS SOLUTION. GFS APPEARS TO OPEN UP THE SURFACE LOW TOO
QUICKLY...DRIVING THE DRY SLOT NORTHWARD TOO QUICKLY AS WELL.

STILL APPEARS THAT 3-6 INCHES OF RAIN WILL FALL THROUGH WEDNESDAY
OVER SW ME SE NH (SEE HYDRO SECTION BELOW).

THEREAFTER...VERY LITTLE IN THE WAY OF RAINFALL IN THE EXTENDED
FORECAST. IN FACT...VERY DRY CONDITIONS EXPECTED OVER THE WEEKEND
WITH TEMPS IN THE 80S INLAND AND DEW POINTS STILL RATHER LOW. +16C
AT H8...HOWEVER...NOT SURE IF COASTAL COMMUNITIES WILL BE ABLE TO
JOIN IN ON THE CELEBRATION. DEPENDS ON WESTERLY COMPONENT TO THE
AIRMASS. IN ANY EVENT...60S LIKELY...EVEN ALONG THE COAST WITH
POTENTIALLY MUCH WARMER THAN THAT.

&&

.AVIATION /03Z MONDAY THROUGH FRIDAY/...
NEAR TERM /TONIGHT/...MVFR CONDITIONS HAVE BECOME WIDESPREAD AS
MOISTURE SPREADS OUT UNDER THE INVERSION NEAR 2000 FEET ON THE
0000 UTC GYX. WATCHING LOWERING CONDITIONS IN RAIN DEVELOPING TO
THE SOUTHWEST...AND AS THE RAIN SHIELD ARRIVES WOULD EXPECT
IFR/LIFR FROM WEST TO EAST BETWEEN 0600 UTC AND 1200 UTC MONDAY.

SHORT TERM /MONDAY/...IFR/LIFR CONDITIONS CONTINUING THROUGH
MONDAY.

LONG TERM...CONDITIONS IFR WITH LOCAL LIFR CONDITIONS MONDAY NIGHT
THROUGH WEDNESDAY.  IMPROVEMENT THEREAFTER.

&&

.MARINE...
NEAR TERM /TONIGHT/...THE GRADIENT TIGHTENED THIS AFTERNOON AS THE
STRONG SURFACE HIGH MOVED EAST OF THE WATERS AND THE FIRST EFFECTS
OF THE WARM FRONT TO SOUTH WERE FELT. SAW A FEW GUSTS TO NEAR GALE
FORCE AT IOSN3...BUT THIS HAS DROPPED OFF. IT IS POSSIBLE THAT A
LOCAL CIRCULATION ENHANCED THE SOUTHERLY FLOW THERE.

FOR THE REMAINDER OF THE NIGHT...WOULD EXPECT CONDITIONS TO REMAIN
JUST BELOW GALE FORCE. THE BEST GRADIENT IS OCCURRING NOW...AND
THIS WILL DROP OFF AS THE HIGH CONTINUES TO MOVE EAST. FOR NOW...WILL
HOLD OFF ON UPGRADING THE OCEAN WATERS TO A GALE WARNING FOR
TONIGHT AND MONDAY. MESOSCALE MODEL SOUNDINGS SUGGEST THAT IT MAY
GET CLOSE FOR ANZ150...AND WILL CONTINUE TO MONITOR THIS EVENING.

SHORT TERM /MONDAY/...SCA CRITERIA THROUGH MONDAY.

LONG TERM...WILL LIKELY NEED GALE WARNINGS FOR LATE MONDAY NIGHT
THROUGH TUESDAY ON ONE OF OUR UPCOMING PACKAGES.

&&

.FIRE WEATHER...
NO ENHANCED FIRE WEATHER EXPECTED THROUGH MID TO LATE WEEK DUE TO
SIGNIFICANT PRECIPITATION MONDAY THROUGH EARLY WEDNESDAY.

&&

.HYDROLOGY...
IN SHORT...3-6 INCHES QPF. LEANED TOWARDS NAM SOLUTION. CURRENT
CONDITIONS STILL VERY WET WITH ONGOING FLOODING IN PORTIONS OF SW
ME AND SE NH. WORRIED ABOUT THE PRECURSOR RAINS MONDAY INTO MONDAY
NIGHT ALONG AND JUST AHEAD OF SLOW MOVING CONVERGENCE AXIS
(STALLING COLD FRONT) ACROSS SW ME/SE NH.

THIS WILL PROBABLY BE A SIGNIFICANT EVENT BY TUESDAY WITH
MODERATE FLOODING IN PLACES.

&&

.TIDES/COASTAL FLOODING...
ASTRONOMICAL HIGH TIDES MON THRU WED WILL BE RUNNING VERY HIGH FOR
THE MONTH. SOUTH WINDS MON...WILL SHIFT TO THE NE MON NIGHT.
EXPECT MINOR COASTAL FLOOD PROBLEMS DURING THIS PERIOD. FOCUS WILL
BE ON THE TUE NOONTIME HIGH TIDE. THIS ONE COULD BE VERY HIGH IF
STRONG NE GRADIENT SHOWS UP A LITTLE FASTER THAN FORECAST. RIGHT
NOW...IT APPEARS STRONGEST WINDS/HIGHEST WAVES WILL BE AFTER HIGH
TIDE. WILL NEED TO CONTINUE TO MONITOR.

BEACHES HAVE TAKEN IT HARD THIS WINTER AND ARE VULNERABLE TO
ADDITIONAL EROSION AT THIS TIME.

WILL HANDLE THE POTENTIAL BEACH EROSION/SPLASH-OVER/COASTAL
FLOODING WITH A COASTAL FLOOD STATEMENT. PREFER THIS METHOD FOR
NOW. IF WE ISSUE WATCHES DURING THIS PERIOD...AND THEN ADD
WARNINGS TO THE MIX...IT BECOMES CONFUSING FOR OUR CUSTOMERS. WILL
WRITE A STATEMENT TO COVER ALL THE TIDES...AND PROVIDE DETAIL IN
THE STATEMENT.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH FROM MONDAY AFTERNOON THROUGH WEDNESDAY EVENING
     FOR MEZ007>009-012>014-018>028.
NH...FLOOD WATCH FROM MONDAY AFTERNOON THROUGH WEDNESDAY EVENING
     FOR NHZ001>010-013-014.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT MONDAY FOR ANZ150>154.

&&
Hazardous weather outlook, Mar 28, 5:12 AM EDT, 22 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
512 AM EDT SUN MAR 28 2010

MEZ007>009-012>014-018>022-NHZ001>010-013-290915-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-
512 AM EDT SUN MAR 28 2010

...FLOOD WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH WEDNESDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ150-152-154-290915-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
512 AM EDT SUN MAR 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM CAPE
ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT
CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM
STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MEZ023>028-NHZ014-290915-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
COASTAL ROCKINGHAM-
512 AM EDT SUN MAR 28 2010

...FLOOD WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH WEDNESDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ151-153-290915-
PENOBSCOT BAY-CASCO BAY-
512 AM EDT SUN MAR 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY AND PENOBSCOT BAY.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 10:24 AM EDTCoastal Flood AdvisoryGYXCumberland, York96 min
Mar 29, 3:16 PM EDTCoastal Flood StatementGYXCumberland, York7 hr
Mar 29, 5:54 PM EDTAreal Flood WarningGYXYork12 hr

Nearby

Gale Warnings in Maine, 2010Every gale warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.